MAUDE Adverse Event Report: C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR

C.R. BARD, INC. (BASD) -3006260740 X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F; PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Model Number 0607530
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Stretched (1601); Deformation Due to Compressive Stress (2889); Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
As the lot number for the device was provided, a review of the device history records is currently being performed.The return of the sample is pending.The investigation of the reported event is currently underway.(expiry date: 10/2022).
 
Event or Problem Description
It was reported that during port placement procedure, the needle allegedly had difficulty to remove and it hooked with guidewire.It was further reported that physician had to force to withdraw the needle, the guidewire became frayed.Reportedly physician suspected that fragment remained in the vessel but nothing was observed on fluorescence control.There was no reported patient injury.
 
Additional Manufacturer Narrative
H10: manufacturing review: the device history records have been reviewed and this lot met all release criteria.There was nothing found to indicate there was a manufacturing related cause for this event.Investigation summary: one guidewire inserted into an introducer needle was returned for evaluation.Visual, microscopic visual, functional and dimensional evaluation were performed.The investigation is confirmed for the reported deformation due to compressive stress and identified fracture and stretched issue, as uncoiling of the outer coil was noted proximal to the introducer needle hub, protruding and a complete break was noted on the flat inner core wire.The investigation is inconclusive for the reported difficult to remove as the exact circumstances at the time of the reported event are unknown and the reported event was not abled to be reproduced in the lab.Based on the measurements recorded during sample evaluation and applicable drawings, no measurements recorded could be confirmed to be out of tolerance.The definitive root cause could not be determined based upon available information.Labeling review: a review of product labeling documentation (e.G., procedural instructions, indications, warnings, precautions, cautions, possible complications, contraindications, nursing guide, and unit label) did not find any product labeling inadequacy.H10: the catalog number identified in section d4 has not been cleared in the us, but is similar to the x-port isp implantable port, chronoflex single-lumen, kit, 6f products that are cleared in the us.The pro code and 510k number for the x-port isp implantable port, chronoflex single-lumen, kit, 6f products is identified in d2 and g4.H10: d4 (expiry date: 10/2022).H11:section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text : see h10.
 
Event or Problem Description
It was reported that during port placement procedure, the needle allegedly had difficulty to remove and it hooked with guidewire.It was further reported that physician had to force to withdraw the needle, the guidewire became frayed.The procedure was completed using another device.There was no reported patient injury.

Brand Name
X-PORT ISP IMPLANTABLE PORT, CHRONOFLEX SINGLE-LUMEN, KIT, 6F
Common Device Name
PORT & CATHETER, IMPLANTED, SUBCUTANEOUS, INTRAVASCULAR
Manufacturer (Section D)
C.R. BARD, INC. (BASD) -3006260740
605 north 5600 west
salt lake city 84116
MDR Report Key11778026
Report Number3006260740-2021-01669
Device Sequence Number3634666
Product Code LJT
UDI-Device Identifier00801741026171
UDI-Public(01)00801741026171
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K022983
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Pharmacist
Type of Report Initial,Followup
Report Date (Section B) 08/11/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number0607530
Device Catalogue Number0607530CE
Device Lot NumberREEV0327
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/06/2021
Initial Date Received by Manufacturer 04/08/2021
Supplement Date Received by Manufacturer08/11/2021
Initial Report FDA Received Date05/05/2021
Supplement Report FDA Received Date09/02/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age56 YR